Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 27, 2006, 8:20 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 8:20 PM CDT (01:20 UTC)
- Expired
- Aug 28, 2006, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLSX 280120 FFWLSX ILC117-135-280715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 820 PM CDT SUN AUG 27 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 215 AM CDT MONDAY * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HILLSBORO TO 12 MILES SOUTHWEST OF CARLINVILLE. THESE STORMS WERE MOVING SLOWLY NORTHWARD AROUND 5 MPH. RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAS FALLEN NEAR HIGHWAY 16 BETWEEN SHIPMAN AND LITCHFIELD SINCE 6 PM. THE MACOUPIN COUNTY SHERIFF REPORTED NEARLY 4 FEET OF WATER OVER SPANISH NEEDLE ROAD NEAR GILLESPIE. * OTHER FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE AFFECTING RAYMOND AND CARLINVILLE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3951 8955 3932 9012 3907 9012 3914 8937 $$ BRITT
1 follow-up statement
000 WGUS73 KLSX 280421 FFSLSX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1118 PM CDT SUN AUG 27 2006 ILC117-135-280428- MONTGOMERY IL-MACOUPIN IL- 1118 PM CDT SUN AUG 27 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MACOUPIN AND MONTGOMERY COUNTIES... THE STORMS WHICH PRODUCED THE HEAVY RAINS EARLIER HAVE WEAKENED AND MOVED OUT OF THE COUNTY....ENDING THE IMMEDIATE THREAT OF ADDITIONAL HEAVY RAIN. A CHECK WITH AREA LAW ENFORCEMENT INDICATES THAT FLOODING IS NO LONGER A PROBLEM IN THE AREA. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...AND A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT. LAT...LON 3951 8955 3932 9012 3907 9012 3914 8937 $$ BRITT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 8:05 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 27, 8:05 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
805 PM CDT SUN AUG 27 2006
.UPDATE...
HAVE REALIGNED FLOOD WATCH ACCORDING TO CURRENT RADAR TRENDS.
PERSISTENT CONVERGENT ZONE SETTING UP FROM COLUMBIA MISSOURI TO
LITCHFIELD ILLINOIS. HEAVY RAINFALL EXPECTED TO CONTINUE IN THIS
REGION THIS EVENING...AND SLOWLY EDGE NORTHWARD WITH TIME TO
ENCOMPASS THE QUINCY REGION AFTER MIDNIGHT. TO THE SOUTH OF THIS
LINE OF CONVECTION...REMENANTS OF EARLIER CONVECTION FROM MCV
CONTINUE TO SHIFT EAST AND NOT MUCH UPSTREAM AT THIS TIME.
DIFFICULT TO SAY WITH CONFIDENCE THAT THIS AREA WILL REMAIN FREE
OF ANY HEAVY RAINFALL OVERNIGHT...BUT THIS SCENARIO IS BECOMING
MORE LIKELY AS THE EVENING WEARS ON GIVEN CURRENT RADAR TRENDS.
LATER UPDATES MAY BE NEEDED TO TRIM BACK POPS EVEN MORE ACROSS THE
SOUTHERN HALF OF THE CWA.
&&
.DISCUSSION...
THUNDERSTORMS CONTINUE TO INITIATE AND SLOWLY MOVE EAST/NORTHEAST
ACROSS THE OZARKS AND SOUTHEAST MISSOURI THIS AFTERNOON SOUTH OF
THE FRONTAL BOUNDARY AND AHEAD OF A MCV. BELIEVE THIS
PRECIPITATION WILL CONTINUE TO MOVE EAST/NORTHEAST THIS EVENING.
FOCUS TURNS FURTHER WEST WHERE MORE THUNDERSTORMS ARE DEVELOPING
ACROSS EASTERN KANSAS...CENTRAL OKLAHOMA AND WESTERN MISSOURI IN
RESPONSE TO AN APPROACHING SHORTWAVE. BELIEVE THESE THUNDERSTORMS
WILL BECOME MORE NUMEROUS THIS EVENING AS THE LOW LEVEL JET
INTENSIFIES WITH EVENTUALLY A COALESCENCE INTO A LARGE RAIN SHIELD
ACROSS THE NORTHERN HALF OF THE CWA.
GIVEN RECENT HEAVY RAINFALL ACROSS CENTRAL AND NORTHEAST MISSOURI
AND LOW FLASH FLOOD GUIDANCE...FEEL THAT A FLASH FLOOD WATCH IS
PRUDENT FOR TONIGHT IN THESE AREAS. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE EVERYWHERE TONIGHT AS THUNDERSTORMS HAVE BEEN AND WILL
CONTINUE TO BE VERY EFFICIENT IN PRODUCING RAINFALL. SPOTTER
REPORTS OF 1 TO 3 INCHES OF RAIN PER HOUR HAVE BEEN COMMON THIS
AFTERNOON WITH THE STRONGEST THUNDERSTORMS.
LOW PRESSURE WILL MOVE ALONG THE FRONT AND ACROSS THE CWA ON
MONDAY BRINGING MORE RAIN TO THE REGION. THEN THE UPPER LEVEL LOW
SPINS SOUTH ACROSS THE CWA ON TUESDAY BRINGING ADDITIONAL RAIN
SHOWERS/ISOLATED THUNDER ACROSS THE CWA. TEMPERATURES WILL BE KEPT
DOWN QUITE A BIT THE NEXT TWO DAYS FROM CLOUD COVER/PRECIPITATION
AND COOLER 850MB TEMPERATURES.
SKIES CLEAR OUT WEDNESDAY AND SEASONABLE TEMPERATURES RETURN
THROUGH THE EXTENDED. NEXT SYSTEM TO POTENTIALLY AFFECT THE AREA
WILL BE NEXT WEEKEND...ALTHOUGH MOST OF THE ENERGY LOOKS TO BE
CONFINED TO THE UPPER MIDWEST AT THIS TIME.
CVKING
&&
.AVIATION...
FOR THE 00Z TAFS...A NUMBER OF DIFFICULT FORECAST ISSUES TO DEAL
WITH FOR THIS PACKAGE WITH THREE AREAS OF PCPN OF NOTE INITIALLY.
THE FIRST IS OVER SERN MO AND SRN IL...AND IS BEING DRIVEN BY AN
OLD MCV. THIS AREA EXPECTED TO SLOWLY MOVE NEWD AND LARGELY AFFECT
THE SERN THIRD OF THE FA...PASSING TO THE S AND E OF THE KSTL/KSUS
TERMINALS. THE SECOND AREA OF PCPN IS W-E ORIENTED BROKEN SEGMENT
OF TSRA JUST N OF I-70. THIS AREA IS MIGRATING TO THE NE...VERY
SLOWLY. THIS AREA OF PCPN SHOULD BE THE MAIN HEAVY RAIN PRODUCER
THRU EARLY OVERNIGHT. THE THIRD AREA OF PCPN IS COMPLEX OVER NWRN
MO WHICH IS ALSO MOVING TO THE NE.
AS H850 AND H700 LO CENTERS TAKE SHAPE OVER NRN MO LATER TONIGHT...
THIS SHOULD HELP TO FOCUS MUCH OF THE PCPN...WITH RESPECT TO OUR
AREA...OVER THE NRN FA IN NERN MO AND W CNTRL IL WHERE THE BEST
MOISTURE CONVERGENCE WILL BE. WITH THE LO CENTERS PASSING TO OUR E
DURING MONDAY MORNING...THIS SHOULD REDUCE THE PCPN ACROSS THE NRN
FA SUBSTANTIALLY...UNTIL LATER IN THE AFTERNOON.
THE NEXT QUESTION IS STRATUS COVERAGE. MUCH OF THE EXPECTED LOW
STRATUS SHOULD HOLD OFF TIL LATE TONIGHT...AS THE MATURE CYCLONE
DEVELOPS AND HAS A CHANCE TO GET THINGS BETTER ORGANIZED. MOST OF
THE STRATUS WILL BE ALONG/N OF THE FRONT. THE FRONT IS CURRENTLY DRAPED
INVOF THE I-70 CORRIDOR AND...UNTIL LO PRES WAVE PASSES BY LATE
TONIGHT AND MONDAY MORNING...WILL REMAIN QSTNRY...AND THEN PUSH
SEWD THRU THE FA DURING THE DAYTIME MONDAY. KSTL/KSUS WILL BE ON
THE EXPECTED SRN EDGE OF THE STRATUS...AND WENT MVFR CATEGORY FOR
NOW.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-WARREN.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, Aug 27, 4:01 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SUN AUG 27 2006 MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-072-281215- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-KNOX- LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS- SHELBY-WARREN- 401 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... THUNDERSTORMS ARE FORECAST TO DEVELOP TONIGHT AND MOVE NORTHEAST INTO EASTERN MISSOURI. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE IF THESE STORMS FOLLOW ONE ANOTHER. FLOODING WILL BE POSSIBLE. A WEATHER PRODUCING SYSTEM NOW OVER KANSAS IS FORECAST TO MOVE EAST THROUGH THE NIGHT. SHOWERS AND THUNDERSTORMS WILL INTENSIFY THROUGH THE EVENING AND MOVE ACROSS CENTRAL AND NORTHEAST MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHOWERS AND THUNDERSTORMS WILL PROBABLY PERSIST MONDAY MORNING AND THEN NEW DEVELOPMENT IS POSSIBLE MONDAY AFTERNOON BEFORE THE ACTIVITY DRIFTS SOUTH AND EAST OF THE AREA BY MONDAY NIGHT. SCATTERED THUNDERSTORMS COULD ALSO OCCUR ON TUESDAY. THE REST OF THE WEEK LOOKS DRY. .SPOTTER INFORMATION STATEMENT... IF YOU HAVE ANY HEAVY RAINFALL REPORTS PLEASE FOREWARD THEM TO THE NATIONAL WEATHER SERVICE. ILZ058>060-064-065-069-070-095>102-MOZ061-063>065-073-084-099- 281215- ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- GREENE IL-IRON-JEFFERSON-JERSEY IL-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-REYNOLDS-ST. CHARLES- ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WASHINGTON- 401 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LOCALLY HEAVY RAINS COULD OCCUR TONIGHT. A BAND OF PRECIPITATION IS FORECAST TO BLOSSOM DURING THE EVENING WITH LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...WITH SCATTERED ACTIVITY STILL POSSIBLE ON TUESDAY. THE REST OF THE WEEK LOOKS DRY. .SPOTTER INFORMATION STATEMENT... REPORT ANY HEAVY PRECIPITATION TO THE NATIONAL WEATHER SERVICE. ILZ074-079-MOZ074-075-085-281215- MADISON-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON IL- 401 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR LOCALLY SEVERE THUNDERSTORMS TONIGHT. THE AIRMASS IS PRETTY UNSTABLE AND STORMS COULD EVOLVE AND DEVELOP DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY INTO TUESDAY. THE REST OF THE WEEK LOOKS DRY. .SPOTTER INFORMATION STATEMENT... REPORT ANY SEVERE THUNDERSTORMS OR HEAVY RAINFALL REPORTS TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR TO THE NATIONAL WEATHER SERVICE. PEDIGO
In the hours before
Local storm report, Aug 27, 2:30 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 5 SE FREDERICKTOWN 37.51N 90.23W
08/27/2006 MADISON MO TRAINED SPOTTER
&&
TILLYLocal storm report, Aug 27, 2:37 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 6 E MINE LA MOTTE 37.62N 90.18W
08/27/2006 M2.00 INCH MADISON MO TRAINED SPOTTER
RAIN BEGAN AROUND 115 PM CDT.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:58 PM CDT | Flash Flood Warning | LSX | Jersey | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.